Treatment of anaphylaxis to rocuronium with sugammadex. A case report with bronchospasm as the only symptom. [Turk J Anaesthesiol Reanim]
Turk J Anaesthesiol Reanim. Ahead of Print: TARD-21298

Treatment of anaphylaxis to rocuronium with sugammadex. A case report with bronchospasm as the only symptom.

Itziar De La Cruz1, Carlos Errando1, Susana Calaforra2
1Department of Anaesthesiology, Intensive Care Medicine and Pain Therapy, University General Hospital,Valencia, Spain
2Department of Allergy and Clinical Immunology, La Fe University and Polytechnic Hospital, Valencia, Spain

Anaphylaxis during anesthesia is a rare event occurrying in up to 1: 20.000 anaesthetics, and in 33 to 63% neuromuscular blocking agents are involved. Several case reports suggested the effectiveness of sugammadex in the treatment of rocuronium-induced anaphylactic shock, refractory to conventional treatment. We report a case of anaphylactic reaction to rocuronium, that caused isolated respiratory symptoms, and showed no improvement in oxygen saturation after intravenous corticosteroids, and intratracheal beta-2 agonists, and that was succesfully treated with sugammadex. The underlying pathophysiological mechanisms that explain the potential beneficial effect of sugammadex in this context are not completely known. We briefly review the literature published in this topic.

Keywords: Anaphylaxis, rocuronium, sugammadex.




Corresponding Author: Itziar De La Cruz, Spain


TOOLS
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar